MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Break (1069); Human-Device Interface Problem (2949); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a gastrectomy procedure, when at the stomach, after firing, the cartridge could no longer be disconnected.Upon inspection, a wire-like metal was exposed from the bending part of the cartridge.Even when trying to operate it with the power handle, it did not move.It was restarted, but it did not operate.Even after removing and reconnecting the adapter, it did not operate.In the end, by using the manual adapter tool, the articulation in the middle area was able to be restored, but the connection part between the cartridge and the adapter was also bent, and the cartridge could not be removed.To resolve the issue, manual suturing was performed, and the surgical time was extended.It took from several tens of minutes to several hours.Medtronic's initial evaluation of the incident found that there was a damage to the tip of the firing rod.
 
Additional Manufacturer Narrative
D10 concomitant product: sigadaptstnd, sig power sigadaptstnd linear adapter, (serial #(b)(6)); egia60amt, egia60amt egia 60 artic med thick sulu, (lot #p5c1348); sigphandle, sig power sigphandle handle, (serial #unknown); sigpshell, sig power sigpshell control shell, (lot #unknown); egia60amt, egia60amt egia 60 artic med thick sulu, (lot #unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was noted to have herniated laminates.Functional testing found that the damage to the tip of the firing rod, indicative of disconnection from the reload laminates, was noted.Analysis of the testing handle data indicated that the articulation mechanism was out of home position at the time of device return.It was reported that the articulation was insufficient and the instrument was bent.The reported issues could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device was difficult to load.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: of firing rod damaged, that is related to the reported condition.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload, center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open.Reattempt to unload the stapling reload by pressing the blue unload switch back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23770187
Report Number1219930-2025-05669
Device Sequence Number21268013
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)250801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale